Independent arborescences in directed graphs

András Frank, Satoru Fujishige, Naoyuki Kamiyama, Naoki Katoh

Research output: Contribution to journalArticle

Abstract

As a vertex-disjoint analogue of Edmonds' arc-disjoint arborescences theorem, it was conjectured that given a directed graph D with a specified vertex r, there are k spanning arborescences rooted at r such that for every vertex v of D the k directed walks from r to v in these arborescences are internally vertex-disjoint if and only if for every vertex v of D there are k internally vertex-disjoint directed walks from r to v. Whitty (1987) [10] affirmatively settled this conjecture for k≤2, and Huck (1995) [6] constructed counterexamples for k≥3, and Huck (1999) [7] proved that the conjecture is true for every k when D is acyclic. In this paper, we generalize these results by using the concept of "convexity" which is introduced by Fujishige (2010) [4].

Original languageEnglish
Pages (from-to)453-459
Number of pages7
JournalDiscrete Mathematics
Volume313
Issue number4
DOIs
Publication statusPublished - Jan 1 2013

Fingerprint

Directed graphs
Directed Graph
Disjoint
Vertex of a graph
Walk
Counterexample
Convexity
Arc of a curve
If and only if
Analogue
Generalise
Theorem

All Science Journal Classification (ASJC) codes

  • Theoretical Computer Science
  • Discrete Mathematics and Combinatorics

Cite this

Independent arborescences in directed graphs. / Frank, András; Fujishige, Satoru; Kamiyama, Naoyuki; Katoh, Naoki.

In: Discrete Mathematics, Vol. 313, No. 4, 01.01.2013, p. 453-459.

Research output: Contribution to journalArticle

Frank, András ; Fujishige, Satoru ; Kamiyama, Naoyuki ; Katoh, Naoki. / Independent arborescences in directed graphs. In: Discrete Mathematics. 2013 ; Vol. 313, No. 4. pp. 453-459.
@article{f0ca34bbf52040f9974fc2c6e494bb16,
title = "Independent arborescences in directed graphs",
abstract = "As a vertex-disjoint analogue of Edmonds' arc-disjoint arborescences theorem, it was conjectured that given a directed graph D with a specified vertex r, there are k spanning arborescences rooted at r such that for every vertex v of D the k directed walks from r to v in these arborescences are internally vertex-disjoint if and only if for every vertex v of D there are k internally vertex-disjoint directed walks from r to v. Whitty (1987) [10] affirmatively settled this conjecture for k≤2, and Huck (1995) [6] constructed counterexamples for k≥3, and Huck (1999) [7] proved that the conjecture is true for every k when D is acyclic. In this paper, we generalize these results by using the concept of {"}convexity{"} which is introduced by Fujishige (2010) [4].",
author = "Andr{\'a}s Frank and Satoru Fujishige and Naoyuki Kamiyama and Naoki Katoh",
year = "2013",
month = "1",
day = "1",
doi = "10.1016/j.disc.2012.11.006",
language = "English",
volume = "313",
pages = "453--459",
journal = "Discrete Mathematics",
issn = "0012-365X",
publisher = "Elsevier",
number = "4",

}

TY - JOUR

T1 - Independent arborescences in directed graphs

AU - Frank, András

AU - Fujishige, Satoru

AU - Kamiyama, Naoyuki

AU - Katoh, Naoki

PY - 2013/1/1

Y1 - 2013/1/1

N2 - As a vertex-disjoint analogue of Edmonds' arc-disjoint arborescences theorem, it was conjectured that given a directed graph D with a specified vertex r, there are k spanning arborescences rooted at r such that for every vertex v of D the k directed walks from r to v in these arborescences are internally vertex-disjoint if and only if for every vertex v of D there are k internally vertex-disjoint directed walks from r to v. Whitty (1987) [10] affirmatively settled this conjecture for k≤2, and Huck (1995) [6] constructed counterexamples for k≥3, and Huck (1999) [7] proved that the conjecture is true for every k when D is acyclic. In this paper, we generalize these results by using the concept of "convexity" which is introduced by Fujishige (2010) [4].

AB - As a vertex-disjoint analogue of Edmonds' arc-disjoint arborescences theorem, it was conjectured that given a directed graph D with a specified vertex r, there are k spanning arborescences rooted at r such that for every vertex v of D the k directed walks from r to v in these arborescences are internally vertex-disjoint if and only if for every vertex v of D there are k internally vertex-disjoint directed walks from r to v. Whitty (1987) [10] affirmatively settled this conjecture for k≤2, and Huck (1995) [6] constructed counterexamples for k≥3, and Huck (1999) [7] proved that the conjecture is true for every k when D is acyclic. In this paper, we generalize these results by using the concept of "convexity" which is introduced by Fujishige (2010) [4].

UR - http://www.scopus.com/inward/record.url?scp=84870696714&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84870696714&partnerID=8YFLogxK

U2 - 10.1016/j.disc.2012.11.006

DO - 10.1016/j.disc.2012.11.006

M3 - Article

AN - SCOPUS:84870696714

VL - 313

SP - 453

EP - 459

JO - Discrete Mathematics

JF - Discrete Mathematics

SN - 0012-365X

IS - 4

ER -